Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 55, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2006, 9:44 AM CDT for Real County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 9:44 AM CDT (14:44 UTC)
- Expired
- Jul 2, 2006, 11:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 021450 FFWEWX TXC385-021645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 944 AM CDT SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... REAL * UNTIL 1145 AM CDT * AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER SOUTHEAST REAL COUNTY BETWEEN RIO FRIO AND VANDERPOOL. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. FARM ROADS 2748 AND 337 IN REAL COUNTY LIKELY HAVE LOW WATER CROSSINGS THAT ARE FLOODED. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2964 9976 2964 9963 2981 9964 2978 9971 $$
2 follow-up statements
000 WGUS74 KEWX 021558 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1056 AM CDT SUN JUL 2 2006 TXC385-021645- REAL TX- 1056 AM CDT SUN JUL 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR REAL COUNTY... AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN HAVE MOVED NORTHEAST OUT OF REAL COUNTY. HOWEVER FLOODING WILL CONTINUE OVER SOUTHEAST REAL COUNTY BETWEEN RIO FRIO AND VANDERPOOL AS WATER CONTINUES TO RUN OFF. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2964 9976 2964 9963 2981 9964 2978 9971 $$
000 WGUS74 KEWX 021658 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1154 AM CDT SUN JUL 2 2006 TXC385-021704- REAL TX- 1154 AM CDT SUN JUL 2 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR REAL COUNTY... THE FLASH FLOOD WARNING FOR REAL COUNTY WAS ALLOWED TO EXPIRE AS THE HEAVY RAINS HAVE AT LEAST TEMPORARILY ENDED. HOWEVER RESIDUAL FLOODING WILL CONTINUE ON SOME RIVERS...CREEKS AND STREAMS...AS WELL AS LOW WATER CROSSINGS. ANY ADDITIONAL RAINS WILL CAUSE ADDITIONAL FLOODING PROBLEMS. REFER TO FLOOD WARNINGS OR STATEMENTS FOR INFORMATION ON THE FRIO RIVER. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:52 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 2, 6:52 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 652 AM CDT SUN JUL 2 2006 .AVIATION... HEAVY RAIN EVENT IS UNFOLDING WHICH WILL CONTINUE TO MAKE FOR A VARIABLE CEILING FORECAST THROUGH THE PERIOD. IFR CIGS ARE LIKELY TO OCCUR PERIODICALLY THIS MORNING AND LATE TONIGHT FOR AUS AND SAT AERODROMES. THE LATE AFTERNOON AND EVENING HOURS COULD SEE MORE VFR CONDITIONS, BUT AN ISOLATED THUNDERSTORM COULD STILL LOWER VSBYS AND CIGS BRIEFLY. E/SE WINDS WILL BE MAINLY LIGHT, EXCEPT NEAR SOME OF THE STRONGER DAYTIME THUNDERSTORMS. && .PREV DISCUSSION... (ISSUED 414 AM CDT SUN JUL 2 2006) DISCUSSION... WET FORECAST THROUGH MID WEEK BEFORE POPS START TO DROP OFF TO NEAR CLIMO VALUES. WELCOMED RAIN WILL PROVIDE SOME TEMPORARY RELIEF TO ARES OF SOUTH CENTRAL TEXAS HIT HARD BY A DROUGHT THAT HAS BEEN GOING FOR A YEAR AND A HALF. AT 00Z...PWATS WERE SIMILAR TO THE PREVIOUS DAY...ABOVE NORMAL BUT STILL LESS THAN TWO STANDARD DEVIATIONS ABOVE. HOWEVER...THAT LOOKS TO BE CHANGING WITH A SURGE OF TROPICAL MOISTURE HEADED NORTH INTO SOUTH TEXAS AS SEEN ON BOTH THE LATEST RADAR AND SATELLITE LOOPS. THE LATEST GFS AND NAM(WRF) SOLUTIONS SHOW PWATS INCREASING TO ABOVE TWO INCHES ALONG THE I-35 CORRIDOR LATER TODAY AND UP TO AN IMPRESSIVE 2.5 INCHES ACROSS OUR EASTERN-MOST COUNTIES BY MID DAY MONDAY. A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED AT SOME POINT...BUT WILL HOLD-OFF FOR NOW AND WAIT FOR SOME 12Z DATA TO DROP IN LATER THIS MORNING. IF TODAYS ROUND OF CONVECTION FOLLOWS THE SAME DIURNAL TREND AS YESTERDAYS...WE WONT NEED A FLASH FLOOD WATCH UNTIL MONDAY. THE 500MB CIRCULATION OVER WEST CENTRAL TEXAS IS FORECAST TO HANG AROUND OUR AREA AND INTERACT WITH TROPICAL MOISTURE THROUGH WEDNESDAY OR THURSDAY BEFORE AN UPPER HIGH BUILDS OVER THE CENTRAL PLAINS AND OUR LOW GETS CAUGHT-UP IN THE EASTERLIES. THE TREND TOWARD CLIMO TEMPS AND POPS AFTER WEDNESDAY LOOKS REASONABLE GIVEN THE 00Z MEDIUM RANGE MODEL SOLUTIONS. OUR NUMBERS ARE ONCE AGAIN VERY CLOSE TO THE 00Z GFS MOS...WHICH APPEARS TO HAVE A VERY GOOD HANDLE ON THE CURRENT WEATHER SCENARIO. FIRE WEATHER... WETTING RAIN AND HIGHER RELATIVE HUMIDITIES ARE EXPECTED GOING INTO THE 4TH OF JULY. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18
Hazardous weather outlook, Jul 2, 5:45 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 AM CDT SUN JUL 2 2006 TXZ171>173-183>194-202>209-217>225-228-031100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 545 AM CDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINS AND LOCALIZED FLOODING IS POSSIBLE TODAY AND TONIGHT AS AN UPPER LOW INTERACTS WITH ABUNDANT GULF MOISTURE OVER TEXAS. THE FOCUS FOR THESE HEAVY RAINS STRETCH ACROSS A BROAD AREA OF SOUTH AND EAST TEXAS. SPOTTY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. SMALLER SCALE WEATHER FEATURES COULD DEVELOP IN THIS RICH TROPICAL ENVIRONMENT TO FURTHER ENHANCE THE FOCUS FOR RAIN. IF THIS HAPPENS..A FLASH FLOOD WATCH MAY BE ISSUED. THOSE WITH OUTDOOR INTERESTS SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE PRECAUTIONS IF A FLASH FLOOD WATCH IS ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAINS AND LOCALIZED FLOODING WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL TEXAS THROUGH AT LEAST MONDAY. THE CHANCE OF RAIN WILL DECREASE SLIGHTLY BEYOND WEDNESDAY. HOWEVER...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 2, 9:43 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 AM CDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD N CONCAN 29.52N 99.73W
07/02/2006 UVALDE TX LAW ENFORCEMENT
COUNTY ROADS 348 AND 350 CLOSED.HIGH WATER RESCUE ON
COUNTY ROAD 348. LOW WATER CROSSINGS FLOODED ON HWY 83
BETWEEN CONCAN AND GARNER STATE PARK.
0830 AM FLASH FLOOD GARNER STATE PARK 29.57N 99.74W
07/02/2006 UVALDE TX LAW ENFORCEMENT
HWY 1050 CLOSED AT GARNER STATE PARK.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:23 AM CDT | Flash Flood Warning | EWX | Bandera, Uvalde | 2 hr |
| Jul 2, 9:24 AM CDT | Flash Flood Warning | EWX | Bandera, Uvalde | 2 hr |
| Jul 2, 3:27 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.